Rhode Island, 2014

High Wind and Strong Wind in Rhode Island, March 26, 2014

March 26, 2014 · NWS BOX · 2 events in 2 counties and zones

A large ocean storm intensified very quickly off the east coast of the United States. This storm brought strong winds to parts of Rhode Island.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A large ocean storm intensified very quickly off the east coast of the United States. This storm brought strong winds to parts of Rhode Island.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 26, 5:55 AM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Mar 26, 5:55 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
655 AM EDT WED MAR 26 2014

.SYNOPSIS...
A POWERFUL OCEAN STORM WILL BRING HURRICANE FORCE WINDS AND
BLIZZARD CONDITIONS THIS MORNING TO CAPE COD...MARTHAS VINEYARD
AND NANTUCKET...WITH MUCH LESS SNOW AND WIND NORTHWEST OF THE CAPE
COD CANAL. MILDER AIR RETURNS FOR THE END OF THE WEEK INTO NEXT
WEEKEND WITH A CHANCE OF SHOWERS FRIDAY INTO SUNDAY. DRY WEATHER
LOOKS TO RETURN FOR THE BEGINNING OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGHLIGHTS...

* DAMAGING WINDS TO HURRICANE FORCE THIS MORNING CAPE COD/NANTUCKET
* BLIZZARD CONDITIONS THIS MORNING CAPE/NANTUCKET/MARTHAS VINEYARD
* SHARP CUTOFF IN SNOWFALL NORTHWEST OF CAPE COD CANAL

7 AM UPDATE...NO MAJOR CHANGES TO THE FORECAST THIS MORNING. HAVE
RECEIVED REPORTS OF 60 MPH WIND GUSTS ON NANTUCKET ALREADY THIS
MORNING. STORM CONTINUES TO DEEPEN WITH THE LATEST MESOANALYSIS
SHOWS PRESSURE FALLS OF 15MB IN THE LAST 3 HOURS. MADE MINOR
ADJUSTMENTS TO TEMPERATURES AND POPS TO ACCOUNT FOR THE LATEST
TRENDS.

SYNOPTIC OVERVIEW AND MODEL PREFERENCES...

POWERFUL OCEAN STORM SOUTH OF NEW ENGLAND EARLY THIS MORNING
UNDERGOING BOMBOGENESIS WITH MESOANALYSIS ESTIMATING PRESSURE
FALLS ON THE ORDER OF 12 MB DURING THE PAST 3 HOURS! VERY
IMPRESSIVE ON SATELLITE IMAGERY WITH NUMEROUS LIGHTNING STRIKES
NEAR THE CENTER OF CIRCULATION ALONG WITH A CLASSIC BAROCLINIC
LEAF STRUCTURE. ALL 00Z MODEL GUID IN GOOD AGREEMENT ON THIS
POWERFUL CYCLONE TRACKING ABOUT 140 MILES SOUTHEAST OF THE 40N/70W
BENCHMARK OR 200 MILES SOUTHEAST OF NANTUCKET LATER THIS MORNING.
SOME OF THE MESOSCALE MODELS LOWER THE SURFACE PRESSURE OF THE LOW
TO SUB 960 MB BEFORE REACHING 40N LATITUDE! EXTREMELY IMPRESSIVE
AND PROBABLY HAVEN/T SEEN THIS FROM AN EXTRATROPICAL /NOREASTER/
SINCE THE MARCH 93 SUPERSTORM. HOWEVER THIS STORM WILL BE TRACKING
TOO FAR OFFSHORE FOR A WIDESPREAD IMPACT. STRONG TO DAMAGING WINDS
AND HEAVY SNOW WILL BE CONFINED TO CAPE COD AND THE ISLANDS AND
THE HIGHER RES NAM DEPICTS THIS THE BEST. THUS THIS PORTION OF THE
FORECAST WAS WEIGHTED HEAVILY TOWARD THE HIGH RES NAM.

1)STRONG/DAMAGING WINDS...

NNE WINDS ALREADY GUSTING TO 42 KT AT NANTUCKET AT 08Z/4AM. NAM
BUFKIT SOUNDINGS SUPPORT SEVERAL HOURS OF HURRICANE FORCE WIND GUSTS
UP TO 65 KT/75 MPH AT CHATHAM AND NANTUCKET FROM 7 AM THROUGH NOON.
THUS DAMAGING WINDS AND POWER OUTAGES EXPECTED ACROSS THIS REGION.
HIGH WIND WARNING REMAINS IN EFFECT. ELSEWHERE WIND GUSTS UP TO 50
MPH ARE LIKELY WITH SCATTERED POWER OUTAGES POSSIBLE.

2) HEAVY SNOW/BLIZZARD CONDITIONS...

AS MENTIONED ABOVE THE HIGH RES 00Z NAM CAPTURING THE VERY TIGHT
SNOW GRADIENT. THE NAM ALSO CAPTURING MID LEVEL MESOSCALE SNOW BAND
CURRENTLY MOVING ACROSS NANTUCKET AT 08Z/4AM. THE NAM PIVOTS THIS
BAND OVER THE CAPE AROUND 09Z/5AM AND THEN INTO PLYMOUTH AND BRISTOL
COUNTIES OF SOUTHEAST MA AROUND 12Z/8AM. THEREAFTER THE BAND WEAKENS
AS IT APPROACHES BOSTON-PROVIDENCE. GIVEN THE NAM IS VERIFYING VERY
NICELY 8-9 HRS INTO ITS MODEL RUN HAVE HIGH CONFIDENCE ON ITS
QPF/SNOWFALL. THIS TRANSLATES INTO 6-10 INCHES ACROSS CAPE COD WITH
SIGNIFICANT BLOWING AND DRIFTING SNOW...HENCE BLIZZARD CONDITIONS.
SNOWFALL DECREASES DRAMATICALLY NORTHWEST OF THE CAPE COD CANAL AND
ESPECIALLY INTO BRISTOL AND PLYMOUTH COUNTIES OF SOUTHEAST MA. FOR
THE BOSTON TO PROVIDENCE CORRIDOR DEPENDING ON HOW TIGHT THE
SNOWFALL GRADIENT BECOMES...EXPECTING AS LITTLE AS A DUSTING TO
PERHAPS AN INCH OR TWO AT THE MOST. FARTHER INLAND...NORTHWEST OF
BOSTON TO PROVIDENCE LITTLE IF ANY SNOW IS EXPECTED. LEFT HEADLINES
AS IS BUT WILL SAY CONFIDENCE IS LOWEST IN SNOW AMOUNTS ACROSS
BRISTOL AND PLYMOUTH COUNTIES...WITH HIGHEST CONFIDENCE ACROSS CAPE
COD AND ISLANDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
STORM PULLS AWAY WITH WINDS BEGINNING TO RELAX HOWEVER IT WILL
REMAIN BLUSTERY AND COLD. ALTHOUGH DRY WEATHER WILL PREVAIL.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGHLIGHTS...

* MORE SEASONABLE WEATHER EXPECTED LATE THIS WEEK INTO THE WEEKEND
* SHOWERS EXPECTED FRIDAY AND SATURDAY WITH COLD FRONT
* MORE RAIN POSSIBLE WITH LOW PRES SYSTEM SUNDAY

THE 00Z MODELS ARE IN DECENT AGREEMENT THROUGHOUT THE LONG TERM.
HOWEVER...THERE IS QUITE A SERIES OF LOW PRESSURE SYSTEMS MOVING
THROUGH THE NORTHEAST AND THERE ARE DEFINITELY A FEW TRACK AND
INTENSITY DIFFERENCES WITH THESE SYSTEMS.  TEMPERATURES START TO
MODERATE THURSDAY AND CONTINUE TO DO SO INTO THE WEEKEND.  THURSDAY
SHOULD BE QUIET WEATHER WISE WITH HIGH PRESSURE BUILDING INTO THE
REGION.  THEN LOW PRESSURE MOVES OUT OF THE GREAT LAKES THROUGH
QUEBEC FRIDAY...BRINGING A COLD FRONT THROUGH SOUTHERN NEW ENGLAND
LATE FRIDAY INTO SATURDAY.  THIS WILL BRING A ROUND OF SHOWERS TO
THE REGION.  ANOTHER LOW PRESSURE SYSTEM MOVES OFF THE MID-ATLANTIC
COAST AND WILL BRING ANOTHER ROUND OF PRECIP TO SOUTHERN NEW ENGLAND
SATURDAY INTO SUNDAY. THEN QUIET WEATHER RETURNS FOR MONDAY BEFORE
ANOTHER POTENTIAL LOW PRESSURE SYSTEM TUESDAY.

THURSDAY...MID LEVEL RIDGE MOVES OVER SOUTHERN NEW ENGLAND AS HIGH
PRESSURE SLIDES SOUTH OF THE REGION.  QUIET WEATHER PREVAILS AND
TEMPERATURES BEGIN TO MODERATE.  WHILE TEMPS WILL BE WARMER THAN
EARLIER IN THE WEEK...THEY WILL REMAIN BELOW NORMAL.

FRIDAY AND SATURDAY...LOW PRESSURE MOVES THROUGH QUEBEC...PULLING A
COLD FRONT ACROSS SOUTHERN NEW ENGLAND LATE FRIDAY INTO EARLY
SATURDAY.  COLDER TEMPERATURES HOLD OFF UNTIL SUNDAY...SO
TEMPERATURES FRIDAY AND SATURDAY WILL BE NEAR TO JUST ABOVE NORMAL
FOR LATE MARCH.  MOST OF THESE SHOWERS SHOULD BE RAIN SHOWERS THOUGH
A PERIOD OF MIXED PRECIP IS POSSIBLE ACROSS THE NORTHWESTERN ZONES
EARLY FRIDAY MORNING.

SUNDAY...LOW PRESSURE MOVES OFF THE MID-ATLANTIC COAST LATE SATURDAY
AND PASSES CLOSE TO THE 40/70 BENCHMARK SUNDAY BRINGING ANOTHER
ROUND OF PRECIP TO THE REGION.  THERE ARE SOME TRACK DIFFERENCES
BETWEEN THE GFS AND THE ECMWF ON HOW CLOSELY IT TRACKS TO THE
BENCHMARK...WHICH WOULD PLAY A ROLE IN HOW MUCH PRECIP AND WHERE THE
HEAVIEST PRECIP IS FOCUSED.  IT DOES LOOK LIKE THE PTYPE SHOULD BE
RAIN GIVEN THE TEMPERATURE PROFILES.

MONDAY...HIGH PRESSURE CRESTS OVER SOUTHERN NEW ENGLAND.  QUIET
WEATHER IS EXPECTED WITH TEMPERATURES RIGHT AROUND NORMAL.

TUESDAY...ANOTHER LOW PRESSURE SYSTEM DEVELOPS NEAR OR OVER SOUTHERN
NEW ENGLAND...POSSIBLY BRINGING ANOTHER ROUND OF PRECIP TO THE
REGION.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

MODERATE TO HIGH FORECAST CONFIDENCE THRU TONIGHT. FORECAST
WEIGHTED MORE HEAVILY TOWARD NAM AND ITS MOS.

TODAY...IFR IN HEAVY SNOW CAPE COD AND ISLANDS WITH CONDITIONS
IMPROVING TO MVFR NORTHWEST OF CANAL AND POSSIBLY TO MARGINAL VFR
BOS-PVD IN MUCH LIGHTER SNOW. STRONG WINDS AND HEAVY SNOW YIELD
BLIZZARD CONDITIONS TO CAPE COD AND ISLANDS. N WINDS HERE WILL
GUST NEAR OR TO HURRICANE FORCE /64 KT/. GUSTS 40 KT LIKELY
INLAND. SNOW ACCUMULATIONS 6-12 INCHES CAPE COD AND ISLANDS...
RAPIDLY DIMINISHING TO 2-4 INCHES SOUTHEAST MA TO AN INCH OR LESS
BOS-PVD. CIGS AND VSBYS IMPROVE THIS AFTERNOON HOWEVER WINDS
REMAIN STRONG. STRONGEST WINDS 7 AM TO NOON CAPE COD AND ISLANDS.

TONIGHT...VFR WITH DIMINISHING WINDS.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SNOW SHIELD AND MVFR
CONDITIONS LIKELY JUST CLIP LOGAN AIRSPACE THIS MORNING.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...HIGH CONFIDENCE.  VFR.

FRIDAY AND SATURDAY...MODERATE CONFIDENCE. AREAS OF MVFR CIGS/VSBYS
IN SHOWERS AHEAD OF COLD FRONT MOVING THROUGH LATE FRIDAY NIGHT INTO
EARLY SATURDAY. STRONG SOUTHWEST WINDS MOVE IN AT 2000-3000 FEET
WITH SPEEDS OF 50-60 KNOTS. THIS COULD MEAN A PERIOD OF LOW LEVEL
WIND SHEAR.

SUNDAY...LOW TO MODERATE CONFIDENCE.  MVFR CIGS/VSBYS POSSIBLE IN
RAIN/FOG ASSOCIATED WITH FRONTAL SYSTEM.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

*** LIFE THREATENING STORM FOR MARINERS WITH WIND GUSTS UP TO
  HURRICANE FORCE ACROSS THE WATERS EAST AND SOUTH OF CAPE COD AND
  NANTUCKET ***

TODAY...

DANGEROUS OCEAN STORM WITH HURRICANE FORCE WINDS TRACKING ABOUT 140
MILES SOUTHEAST OF THE 40N/70W BENCHMARK THIS MORNING. HIGHEST RISK
OF HURRICANE FORCE WINDS WILL BE THE WATERS NEAR AND EAST OF CAPE
COD AND NANTUCKET. NNE WINDS WILL BACK TO THE NNW AS THE DAY
PROGRESSES. VSBY BELOW A 1/2 MILE IN HEAVY SNOW ACROSS THE WATERS OF
CAPE COD AND THE ISLANDS AND POINTS SOUTH AND EAST. STRONGEST WINDS
7 AM TO MIDDAY.

TONIGHT...

IMPROVING CONDITIONS WITH WINDS DROPPING TO GALE FORCE AND BECOMING
NW. VSBY IMPROVES AS SNOW SHIELD MOVES WELL OFFSHORE. HOWEVER ROUGH
SEAS LINGER.

OUTLOOK...THURSDAY THROUGH SUNDAY...

THURSDAY...HIGH CONFIDENCE. SEAS DIMINISH THURSDAY AS HIGH PRESSURE
SLIDES SOUTH OF NEW ENGLAND...THEN INCREASE AGAIN THURSDAY NIGHT AS
LOW PRESSURE MOVES INTO QUEBEC.  STRONG NORTHWESTERLY GALES DIMINISH
THROUGH THURSDAY AND SLOWLY SHIFT TO THE SOUTHWEST.

FRIDAY AND SATURDAY...MODERATE CONFIDENCE. SMALL CRAFT ADVISORIES
WILL LIKELY BE NEEDED AS WINDS AND SEAS INCREASE IN ADVANCE OF A
COLD FRONT AND AS IT MOVES ACROSS THE WATERS.

SUNDAY...WINDS AND SEAS INCREASE AS LOW PRESSURE MOVES SOUTH OF THE
WATERS.  SMALL CRAFT ADVISORIES WILL BE NEEDED AND THERE IS A LOW
PROBABILITY OF GALES DEPENDING ON THE INTENSITY OF THE LOW.

&&

.TIDES/COASTAL FLOODING...
430 AM UPDATE...

FORECAST SURGE VALUES JUST ABOUT ON TRACK. ESTOFS VERIFYING BETTER
THAN THE ETSS/GFS SURGE GUIDANCE. HIGHEST RISK OF COASTAL FLOODING
IS ACROSS THE SHORELINE OF CAPE COD BAY AND NANTUCKET. THUS
COASTAL FLOOD WARNINGS AND ADVISORIES REMAIN IN EFFECT. EARLIER
DISCUSSION BELOW.
~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~~
STORM SURGE ALONG MA E COAST WILL LIKELY PEAK OUT 2 TO 3 HOURS
AFTER THE ASTRO HIGH TIDE BUT WILL LIKELY HAVE REACHED HIGH ENOUGH
LEVELS TO CAUSE MINOR TO MODERATE COASTAL FLOODING FROM BOSTON TO
NANTUCKET...INCLUDING N/E FACING SHORELINES ALONG CAPE COD AND
MARTHA/S VINEYARD. THE HIGHER ETSS VALUES APPEAR MORE REASONABLE
GIVEN THE SYNOPTIC SITUATION THAN THE ESTOFS GUIDANCE. EVEN
SO...HAVE RAISED THE ETSS STORM SURGE VALUES BY A FEW TENTHS OF A
FOOT TO AS MUCH AS ONE FOOT IN A FEW LOCATIONS. ANTICIPATING SURGE
OF 1.5 TO 2 FT N OF BOS...2 TO 2.5 FT BOS TO PYM AND MVY AND 2.5
TO 3 FT N/E SHORELINES OF THE CAPE AND NANTUCKET. AROUND THE TIME
OF HIGH TIDE...WAVES WILL LIKELY BE NEAR 15 FT MASS BAY AND CAPE
COD BAY AND NEAR 25 FT JUST E OF CAPE COD AND NANTUCKET. WENT WITH
AN ADVISORY FOR MAINLY MINOR COASTAL FLOODING BOS TO PYM AND MVY
AND A WARNING FOR N/E FACING SHORELINES OF CAPE COD AND NANTUCKET
WHERE AREAS OF MODERATE IMPACT ANTICIPATED. FOR N OF BOS...POCKETS
OF MINOR COASTAL FLOODING POSSIBLE AS WELL AS MINOR EROSION BUT
NOT EXPECTED TO BE SIGNIFICANT ENOUGH AT THIS TIME TO WARRANT A
HEADLINE.

THIS IS EXPECTED TO BE A RELATIVELY SHORT DURATION EVENT COMPARED
WITH MANY NOREASTER INDUCED COASTAL FLOODS BUT CHARACTERIZED BY
EXPLOSIVE CYCLOGENESIS AND POTENTIALLY HURRICANE FORCE WIND GUSTS
ALONG PORTIONS OF THE CAPE AND NANTUCKET SHORELINES. THESE VERY
STRONG N OR NNE WINDS AT THE TIME OF THE MORNING HIGH TIDE MAY DRIVE
WATER A LITTLE FURTHER ONTO THE SHORELINE THAN ONE MIGHT EXPECT FROM
A LITERAL INTERPRETATION OF THE STORM SURGE GUIDANCE. SOME RESIDUAL
SURGE AND SWELL ACTION EXPECTED AT THE TIME OF THE EVENING HIGH TIDE
BUT NOT SUFFICIENT TO TRIGGER ANY HEADLINES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CTZ002>004.
MA...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR MAZ002>018-020-
     026.
     HIGH WIND WARNING UNTIL 8 PM EDT THIS EVENING FOR MAZ019-
     021>024.
     WINTER WEATHER ADVISORY UNTIL NOON EDT TODAY FOR MAZ017>021.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EDT THIS MORNING FOR MAZ015-
     016-019-023.
     COASTAL FLOOD WARNING UNTIL 10 AM EDT THIS MORNING FOR MAZ022-
     024.
     BLIZZARD WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR MAZ022>024.
NH...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NHZ011-012-015.
RI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR RIZ001>008.
     WINTER WEATHER ADVISORY UNTIL NOON EDT TODAY FOR RIZ007.
MARINE...STORM WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ231>234-250-
     251-256.
     GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ230-236.
     STORM WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ235-237.
     HURRICANE FORCE WIND WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR
     ANZ254-255.

&&

SYNOPSIS...NOCERA/RLG
NEAR TERM...NOCERA/RLG
SHORT TERM...NOCERA
LONG TERM...RLG
AVIATION...NOCERA/RLG
MARINE...NOCERA/RLG
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 26, 3:11 AM EST, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
411 AM EDT WED MAR 26 2014

CTZ002>004-MAZ002>014-026-NHZ011-012-015-RIZ001>006-008-270815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-BLOCK ISLAND RI-
411 AM EDT WED MAR 26 2014

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ017-018-020-RIZ007-270815-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
NEWPORT RI-
411 AM EDT WED MAR 26 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022-024-270815-
BARNSTABLE MA-NANTUCKET MA-
411 AM EDT WED MAR 26 2014

...BLIZZARD WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD WARNING IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.
   HIGH WIND WARNING.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ023-270815-
DUKES MA-
411 AM EDT WED MAR 26 2014

...BLIZZARD WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BLIZZARD WARNING.
   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ021-270815-
SOUTHERN PLYMOUTH MA-
411 AM EDT WED MAR 26 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ019-270815-
EASTERN PLYMOUTH MA-
411 AM EDT WED MAR 26 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...HIGH WIND WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   HIGH WIND WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ015-016-270815-
SUFFOLK MA-EASTERN NORFOLK MA-
411 AM EDT WED MAR 26 2014

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ254-255-270815-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
411 AM EDT WED MAR 26 2014

...HURRICANE FORCE WIND WARNING IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HURRICANE FORCE WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231>234-250-251-256-270815-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
411 AM EDT WED MAR 26 2014

...STORM WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ235-237-270815-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
411 AM EDT WED MAR 26 2014

...STORM WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-270815-
BOSTON HARBOR-NARRAGANSETT BAY-
411 AM EDT WED MAR 26 2014

...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOSTON HARBOR AND
NARRAGANSETT BAY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Mar 26, 6:53 AM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
753 AM EDT WED MAR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     NON-TSTM WND GST 2 ESE NANTUCKET         41.26N  70.07W
03/26/2014  M66 MPH          NANTUCKET          MA   ASOS

            ACK AIRPORT ASOS

&&

CORRECTED EVENT

AED
Local storm report, Mar 26, 7:11 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
811 AM EDT WED MAR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     COASTAL FLOOD    PLYMOUTH                41.96N  70.68W
03/26/2014                   PLYMOUTH           MA   AMATEUR RADIO

            WARREN AVE CLOSED DUE TO COASTAL FLOODING

&&

AED
Local storm report, Mar 26, 7:15 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
815 AM EDT WED MAR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     COASTAL FLOOD    NANTUCKET               41.27N  70.10W
03/26/2014                   NANTUCKET          MA   TRAINED SPOTTER

            COASTAL FLOODING AT STRAIGHT WARF

&&

AED
Local storm report, Mar 26, 7:18 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
818 AM EDT WED MAR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     NON-TSTM WND GST NANTUCKET               41.27N  70.10W
03/26/2014  M78 MPH          NANTUCKET          MA   AMATEUR RADIO

            HAM RADIO

&&

AED
Local storm report, Mar 26, 7:20 AM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
820 AM EDT WED MAR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     COASTAL FLOOD    NANTUCKET               41.27N  70.10W
03/26/2014                   NANTUCKET          MA   AMATEUR RADIO

            MINOR COASTAL FLOODING ON EASY STREET BY BRANT POINT

&&

AED
Local storm report, Mar 26, 7:24 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
824 AM EDT WED MAR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     NON-TSTM WND GST HARWICH                 41.69N  70.07W
03/26/2014  M58 MPH          BARNSTABLE         MA   AMATEUR RADIO

            HAM RADIO

&&

AED

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind, 1 strong wind. Local standard time, as filed.

High Wind, Eastern Kent

When
March 26, 7:36 AM EST to 8:36 AM EST
Where
Eastern Kent forecast zone
Measured
38 kt (44 mph) measured sustained
Reported by
ASOS
Coordinates
41.673, -71.579 (the zone’s center; the record gives no point)

The Automated Surface Observing System at T.F. Green State Airport in Warwick (KPVD) recorded sustained wind speeds of 44 mph. Winds gusted to 58 mph at a National Ocean Service site at Conimicut Point. No damage was reported.

Strong Wind, Southeast Providence

When
March 26, 9:55 AM EST
Where
Southeast Providence forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$5,000
Reported by
Amateur Radio
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

A tree was downed at the intersection of Metcalf Avenue and Winona Street in North Providence.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2014Every state in 2014This day in weather historyWarnings in Rhode Island, March 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506979, 507052.